Alert archive / Kentucky / Wind Advisories in 2014
Wind Advisory 1, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Jan 5, 2014, 10:15 PM EST for 33 counties in Kentucky. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2014, 10:15 PM EST (03:15 UTC)
- Expired
- Jan 6, 2014, 3:46 AM EST
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 419 m²/s²
- 0-3 km storm-relative helicity
- 476 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
710 WWUS73 KJKL 060315 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1015 PM EST SUN JAN 5 2014 ...STRONG WINDS EXPECTED ALONG AND BEHIND AN ARCTIC COLD FRONT... .A POWERFUL ARCTIC COLD FRONT IS PASSING THROUGH THE OHIO VALLEY TONIGHT. NORTHWEST WINDS WILL INCREASE DRASTICALLY FROM 20 TO 30 MPH...WITH GUSTS REACHING 45 MPH AT TIMES TONIGHT. THESE WINDS WILL OCCUR ALONG AND BEHIND THE COLD FRONT TONIGHT. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061200- /O.NEW.KJKL.WI.Y.0001.140106T0315Z-140106T1900Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1015 PM EST SUN JAN 5 2014 ...WIND ADVISORY IN EFFECT UNTIL 2 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EST MONDAY. * TIMING...WINDS WILL INCREASE OUT OF THE NORTHWEST TONIGHT AND REMAIN STRONG INTO MONDAY AFTERNOON. * WINDS...NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS REACHING 45 MPH. * IMPACTS...WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. ALSO...UNSECURED LOOSE OBJECTS WILL BE BLOWN AROUND BY THE WIND. THERE MAY ALSO BE ISOLATED OCCURENCES OF POORLY ROOTED TREES BEING BLOWN OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SHALLENBERGER
1 follow-up statement
053 WWUS73 KJKL 060846 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 346 AM EST MON JAN 6 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061000- /O.CAN.KJKL.WI.Y.0001.000000T0000Z-140106T1900Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 346 AM EST MON JAN 6 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND ADVISORY. $$ KAS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Jan 5, 8:58 PM EST, 1 hour 17 minutes earlier.
Area forecast discussion, Jan 5, 8:58 PM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 858 PM EST SUN JAN 5 2014 .UPDATE... ISSUED AT 858 PM EST SUN JAN 5 2014 SURFACE ANALYSIS AS OF 0130Z SHOW THE ARCTIC BLAST WELL ON ITS WAY AS UPSTREAM OBS IN SOUTHERN IL SHOW TEMPS IN THE MIDDLE TEENS WITH NORTHWEST PEAK WINDS REACHING 30 KNOTS. IN CENTRAL KY...LOCATIONS LIKE KBWG AND KSDF HAVE CHANGED OVER TO SNOW. THIS CHANGE OVER IS SLIGHTLY SLOWER THAN ANTICIPATED SO HAVE UPDATED THE GRIDS AND ZONES TO ADDRESS A SLIGHTLY LATER CHANGE OVER TIME. ALSO THIS LATER CHANGE WILL MEAN A SLIGHTLY DIFFERENT HOURLY TEMP CURVE SO HAVE ADJUSTED THIS AS WELL. AS WELL...MODEL SOUNDINGS ARE SHOWING LESS AND LESS OF LOW LEVEL MOISTURE IN THE MONDAY NIGHT INTO TUESDAY TIME FRAME SO WILL END THE FLURRIES A BIT EARLIER. WHILE A VERY SHALLOW MOIST LAYER DOES EXIST...IT WILL BE INTERESTING TO SEE IF THIS TRULY COLD ARCTIC AIR MASS WILL CONTINUE TO PRODUCE FLURRIES INTO TUESDAY MORNING OR NOT. FOR NOW...HAVE DECIDED TO END THIS BY MONDAY NIGHT. IN ADDITION...WITH THE WINDS UP STREAM...HAVE ADJUSTED THE WIND GRIDS UP A BIT AS WELL. THIS WILL MEAN SOME BITTER WIND CHILLS MONDAY AND INTO TUESDAY. HAVE ALSO UPDATED THE WSW FOR THESE CHANGES AND WILL LET IT RIDE THROUGH TONIGHT. UPDATE ISSUED AT 645 PM EST SUN JAN 5 2014 ISSUED AN UPDATE TO FRESHEN UP THE GRIDS WITH THE CURRENT OBSERVATIONS AND ADJUST THE POPS FOR BETTER ARRIVAL TIME OF THE RAINFALL. NO CHANGES AT THIS POINT WERE MADE TO CHANGE THE ZFP. THE GRIDS HAVE BEEN SENT TO NDFD. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 305 PM EST SUN JAN 5 2014 MODELS ALL CONVERGING TOWARD THE NAM12 SOLUTION YET AGAIN TODAY...SO THE NAM12 WAS USED TO CREATE THE NEW FORECAST. THE PAST FEW MODEL RUNS HAVE ALL BEEN STEADILY SLOWING DOWN THE EASTWARD PROGRESSION OF THE WEATHER SYSTEM THAT IS BRINGING MODERATE TO HEAVY SNOW PORTIONS OF THE MIDWESTERN CONUS FROM THE GREAT LAKES SOUTHWARD ACROSS THE STATES OF INDIANA...ILLINOIS...AND OHIO. THE CURRENT THINKING IS THAT PRECIPITATION WILL NOT BEGIN ACCUMULATING ACROSS EASTERN KENTUCKY UNTIL AROUND 1Z THIS EVENING. THE PRECIPITATION WILL BEGIN AS RAIN EARLY THIS EVENING BEFORE TRANSITION TO A MIX OF RAIN AND SNOW BETWEEN 9 AND 10 PM IN OUR FAR WEST AND THEN TO ALL SNOW 11 PM AND 3 AM...AS VERY COLD AIR SPILLS INTO THE REGION ON NORTHWEST AND WEST WIND BEHIND A DEPARTING COLD FRONT. THE WEATHER SYSTEM IS MOVING VERY FAST...SO EASTERN KENTUCKY WILL RECEIVE A VERY QUICK SHOT OF MODERATE TO AT TIMES HEAVY SNOW BETWEEN ROUGHLY 1 AND 6 AM TONIGHT. ONE TO TWO INCHES OF SNOW IS EXPECTED FOR MOST LOCATIONS...WITH AMOUNTS APPROACHING 3 INCHES IN THE HIGHER TERRAIN ALONG THE VIRGINIA BORDER. THE OTHER ISSUE OF CONCERN WILL BE THE FRIGID ARCTIC AIR THAT WILL MOVE INTO THE REGION BEHIND THE FRONT. TEMPERATURES THIS EVENING AND OVERNIGHT WILL FALL VERY QUICKLY FROM THE 40S EARLY THIS EVENING...TO THE SINGLE DIGITS BY EARLY MONDAY MORNING. THIS SUDDEN DROP IN TEMPERATURE WILL LEAD TO THE FLASH FREEZING OF EXPOSED SURFACES ALREADY WET FROM THIS EVENINGS RAIN. THIS WILL MAKE FOR EXTREMELY HAZARDOUS DRIVING CONDITIONS TONIGHT AND TOMORROW. WITH PLENTY OF COLD AIR IN PLACE...ALONG WITH LINGERING LOW LEVEL MOISTURE...ISOLATED TO SCATTERED SNOW FLURRIES WILL LIKELY PERSIST ACROSS THE AREA FROM LATE MONDAY AFTERNOON THROUGH EARLY TUESDAY MORNING. THE OTHER IMPACT OF THIS SYSTEM WILL BE SUB ZERO WIND CHILLS...WHICH WILL LIKELY DROP TO BETWEEN -15 AND -30 DEGREES BY TUESDAY MORNING...DUE IN LARGE PART TO THE INTRUSION OF ARCTIC AIR AND SUSTAINED WEST WINDS OF 10 TO 15 MPH WITH GUSTS OF 20 TO 30 MPH TONIGHT AND TOMORROW. TEMPERATURES AS COLD AS WE ARE EXPECTING WILL POSE A DANGER OF FROSTBITE AND HYPOTHERMIA FOR ANYONE CAUGHT OUTSIDE VERY LONG WITHOUT THE PROPER CLOTHING. FARM ANIMALS AND PETS WILL ALSO BE AT RISK AND SHOULD BE BROUGHT INSIDE WHILE THE COLD AIR IS IN PLACE. THE OTHER DANGER WITH SUCH COLD WEATHER IS THE POTENTIAL FOR IMPROPERLY PROTECTED PIPES IN HOMES AND TRAILERS TO FREEZE AND BURST OVERNIGHT. PRECAUTIONS SHOULD BE TAKEN TO PREVENT THIS TONIGHT THROUGH TUESDAY NIGHT. LOWS ON MONDAY WILL PLUMMET INTO THE SINGLE DIGITS TO LOW TEENS ACROSS THE AREA...WITH LOWS ON TUESDAY WELL BELOW ZERO. HIGHS ON TUESDAY WILL BE HARD PRESSED TO MAKE IT OUT OF THE SINGLE DIGITS...FOR ALL BUT OUR FAR EASTERN COUNTIES...WHERE WIDESPREAD CLOUD COVER WILL LINGER. WINTER WEATHER ADVISORY AND WIND CHILL WARNING PRODUCTS ARE IN EFFECT TO ADDRESS THE SNOW AND EXTREME COLD TONIGHT THROUGH TUESDAY. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 305 PM EST SUN JAN 5 2014 THE SURFACE HIGH PRESSURE WILL BE CENTERED OVER LA WITH THE ARCTIC AIR MASS ENTRENCHED OVER THE AREA AT THE START OF THE PERIOD. THE UPPER LEVEL TROF WILL BE PUSHING TO THE EAST COAST WITH COLD AIR STILL FLOODING INTO THE COMMONWEALTH FROM CANADA. AS FOR TUESDAY NIGHT...OPTED TO STAY A FEW DEGREES UNDER GUIDANCE...BASED ON THE UNPRECEDENTED COLD AIR COMING OUR WAY AND THE FACT GUIDANCE IS LIKELY SKEWED BY CLIMATOLOGY. THUS...FEEL THAT COLDER IS BETTER FOR TUESDAY NIGHT. BASED ON THE GRADIENT...WE SHOULD SEE SOME PRETTY GOOD WINDS CONTINUING THROUGH THE NIGHT...PROVIDING SUPPORT FOR -25 TO -30 DEGREE WIND CHILLS. TEMPERATURES AND WINDS ARE A BIT MORE MARGINAL AS YOU HEAD FARTHER SOUTHWEST INTO SOUTH CENTRAL KENTUCKY. RETURN FLOW WILL KICK INTO GEAR BY LATE WEDNESDAY INTO THURSDAY AS THE GULF COAST SURFACE HIGH TO THE CAROLINAS WITH TEMPERATURES MODERATING THROUGH THIS PERIOD. MOISTURE ADVECTION WILL LIKELY LAG QUITE A BIT...SO VALLEY TEMPS TUESDAY NIGHT AND WEDNESDAY NIGHT WILL STILL BE QUITE LOW COMPARABLE TO THE SURROUNDING RIDGES. A WARM FRONT WILL PUSH ACROSS THE NORTHERN OHIO RIVER VALLEY THURSDAY. MODELS HAVE PUT THIS BOUNDARY FARTHER NORTH AND WEST...KEEPING OUR AREA DRY INTO THURSDAY MORNING. A MID LEVEL WAVE...RIDING EAST FROM THE DESERT SOUTHWEST... WILL THEN CROSS THE AREA THURSDAY AFTERNOON INTO THURSDAY NIGHT...PROVIDING OUR NEXT DECENT CHANCE FOR PRECIPITATION. THIS SYSTEM APPEARS TO START OUT AS MOSTLY SNOW EARL THURSDAY MORNING BEFORE MIXING WITH AND THEN CHANGING TO RAIN AS THE DAY PROGRESSES AND TEMPERATURES WARM. ANOTHER DEVELOPING STORM SYSTEM WILL LIKELY START IMPACTING THE AREA OVER THE WEEKEND AS THE NEW LONG WAVE TROF BECOMES ESTABLISHED OVER THE DESERT SOUTHWEST AND FLOW BECOMES MORE ZONAL ACROSS THE WRN 2/3 OF THE CONUS TO BRING THE FIRST IN A SERIES OF FAST MOVING SYSTEMS TO THE OHIO VALLEY. TIMING AND AMOUNT OF POTENTIAL RAIN REMAIN VERY UNCERTAIN...BUT IT DOES LOOK LIKE THE POTENTIAL IS THERE FOR AT LEAST ONE VERY WET DAY NEXT WEEKEND. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 645 PM EST SUN JAN 5 2014 MVFR CONDITIONS HAVE BEGUN TO MOVE INTO THE AREA AND SOME TAF SITES WITH CIGS OF 1.5 TO 2K AND VSBYS OF 4SM. ONCE THE SNOW BEGINS TO FALL...STRONG WESTERLY WINDS OF 10 TO 20 MPH...WITH GUSTS OF 20 TO 30 MPH...WILL BLOW THE SNOW AROUND QUITE A BIT...LEADING TO IFR OR EVEN LIFT CONDITIONS. THE SNOW COULD BE HEAVY TIMES. CONDITIONS ARE EXPECTED TO BEGIN WORSENING BETWEEN 4 AND 5Z AT THE TAF SITES. LOW LEVEL WIND SHEAR WILL BE A SIGNIFICANT ISSUE TODAY AND EARLY TONIGHT AS STRONG LOW LEVEL WINDS DESCEND TO THE SURFACE AS A POWERFUL COLD FRONT APPROACHES. CEILINGS WILL THEN BEGIN TO REBOUND BY MONDAY AFTERNOON UP TO ABOUT 4 KFT IN MOST LOCATIONS AS VFR CONDITIONS WILL RETURN FOR THE REMAINDER OF THE TAF PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 5 AM EST MONDAY FOR KYZ044-050>052- 058>060-068-069-079-080-083-084. WIND CHILL WARNING FROM 10 AM MONDAY TO 11 AM EST TUESDAY FOR KYZ044-050>052-058>060-068-069-080-085>088-104-106>120. WIND CHILL ADVISORY FROM 10 AM MONDAY TO 11 AM EST TUESDAY FOR KYZ079-083-084. WINTER WEATHER ADVISORY UNTIL 7 AM EST MONDAY FOR KYZ085>088-104- 106>120. && UPDATE...SHALLENBERGER SHORT TERM...AR LONG TERM...DUSTY AVIATION...SHALLENBERGER
Hazardous weather outlook, Jan 5, 3:51 PM EST, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 351 PM EST SUN JAN 5 2014 KYZ044-050>052-058>060-068-069-080-070000- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-LAUREL- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...LONDON 351 PM EST SUN JAN 5 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 AM EST MONDAY... ...WIND CHILL WARNING IN EFFECT FROM 10 AM MONDAY TO 11 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. WIDESPREAD ACCUMULATING SNOWFALL IS EXPECTED LATE TONIGHT. SEE THE LATEST WINTER WEATHER PRODUCT FOR DETAILS. RAPIDLY FALLING TEMPERATURES LATE TONIGHT WILL LEAD TO THE FLASH FREEZING OF MOISTURE ON EXPOSED SURFACES...LEADING TO SLICK ROADS AND HAZARDOUS DRIVING CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SNOW WILL BE TAPERING TO FLURRIES ON MONDAY MORNING. FRIGID ARCTIC WILL AIR SPILL INTO THE OVERNIGHT THROUGH TUESDAY. THIS WILL LEAD TO WIDESPREAD SINGLE DIGIT TEMPERATURES ON MONDAY AND WELL BELOW ZERO TEMPERATURES ON TUESDAY. STRONG WINDS...COMBINED WITH THE COLD TEMPERATURES...WILL LEAD TO DANGEROUSLY COLD WIND CHILLS MONDAY AND TUESDAY. SEE THE LATEST WINTER WEATHER PRODUCT FOR DETAILS. LIGHT SNOW...MIXING WITH RAIN AT TIMES...IS POSSIBLE FROM THURSDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO CALL IN ANY SNOWFALL TOTALS ONE INCH OR GREATER AND ANY OCCURRENCE OF ANY FREEZING PRECIPITATION. KYZ085>088-104-106>120-070000- WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD- LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE... JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... WHITESBURG...INEZ...PIKEVILLE 351 PM EST SUN JAN 5 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST MONDAY... ...WIND CHILL WARNING IN EFFECT FROM 10 AM MONDAY TO 11 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. WIDESPREAD ACCUMULATING SNOWFALL IS EXPECTED LATE TONIGHT. SEE THE LATEST WINTER WEATHER PRODUCT FOR DETAILS. RAPIDLY FALLING TEMPERATURES LATE TONIGHT WILL LEAD TO THE FLASH FREEZING OF MOISTURE ON EXPOSED SURFACES...LEADING TO SLICK ROADS AND HAZARDOUS DRIVING CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SNOW WILL BE TAPERING TO FLURRIES ON MONDAY MORNING. FRIGID ARCTIC WILL AIR SPILL INTO THE OVERNIGHT THROUGH TUESDAY. THIS WILL LEAD TO WIDESPREAD SINGLE DIGIT TEMPERATURES ON MONDAY AND WELL BELOW ZERO TEMPERATURES ON TUESDAY. STRONG WINDS...COMBINED WITH THE COLD TEMPERATURES...WILL LEAD TO DANGEROUSLY COLD WIND CHILLS MONDAY AND TUESDAY. SEE THE LATEST WINTER WEATHER PRODUCT FOR DETAILS. LIGHT SNOW...MIXING WITH RAIN AT TIMES...IS POSSIBLE FROM THURSDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO CALL IN ANY SNOWFALL TOTALS ONE INCH OR GREATER AND ANY OCCURRENCE OF ANY FREEZING PRECIPITATION. KYZ079-083-084-070000- PULASKI-WAYNE-MCCREARY- INCLUDING THE CITIES OF...SOMERSET...MONTICELLO...WHITLEY CITY 351 PM EST SUN JAN 5 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 AM EST MONDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 10 AM MONDAY TO 11 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. WIDESPREAD ACCUMULATING SNOWFALL IS EXPECTED LATE TONIGHT. SEE THE LATEST WINTER WEATHER PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SNOW WILL BE TAPERING TO FLURRIES ON MONDAY MORNING. FRIGID ARCTIC WILL AIR SPILL INTO THE AREA OVERNIGHT THROUGH TUESDAY. THIS WILL LEAD TO WIDESPREAD SINGLE DIGIT TEMPERATURES ON MONDAY AND WELL BELOW ZERO TEMPERATURES ON TUESDAY. STRONG WINDS...COMBINED WITH THE COLD TEMPERATURES...WILL LEAD TO DANGEROUSLY COLD WIND CHILLS MONDAY AND TUESDAY. SEE THE LATEST WINTER WEATHER PRODUCT FOR DETAILS. LIGHT SNOW...MIXING WITH RAIN AT TIMES...IS POSSIBLE FROM THURSDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO CALL IN ANY SNOWFALL TOTALS ONE INCH OR GREATER AND ANY OCCURRENCE OF ANY FREEZING PRECIPITATION. JJ/AR
Nearby
Wind Advisories in Kentucky, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.